Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

On the construction of a $C^2$-counterexample to the Hamiltonian Seifert Conjecture in $\mathbb{R} ^4$


Authors: Viktor L. Ginzburg and Basak Z. Gürel
Journal: Electron. Res. Announc. Amer. Math. Soc. 8 (2002), 11-19
MSC (2000): Primary 37J45; Secondary 53D30
Published electronically: June 19, 2002
MathSciNet review: 1911741
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We outline the construction of a proper $C^2$-smooth function on $\mathbb{R} ^4$such that its Hamiltonian flow has no periodic orbits on at least one regular level set. This result can be viewed as a $C^2$-smooth counterexample to the Hamiltonian Seifert conjecture in dimension four.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 37J45, 53D30

Retrieve articles in all journals with MSC (2000): 37J45, 53D30


Additional Information

Viktor L. Ginzburg
Affiliation: Department of Mathematics, UC Santa Cruz, Santa Cruz, CA 95064, USA
Email: ginzburg@math.ucsc.edu

Basak Z. Gürel
Affiliation: Department of Mathematics, UC Santa Cruz, Santa Cruz, CA 95064, USA
Email: basak@math.ucsc.edu

DOI: http://dx.doi.org/10.1090/S1079-6762-02-00100-2
PII: S 1079-6762(02)00100-2
Keywords: Hamiltonian Seifert conjecture, periodic orbits
Received by editor(s): September 20, 2001
Published electronically: June 19, 2002
Additional Notes: The work is partially supported by the NSF and by the faculty research funds of the University of California, Santa Cruz.
Communicated by: Krystyna Kuperberg
Article copyright: © Copyright 2002 American Mathematical Society